Alert archive / Louisiana / Flash Flood Watches in 2021

Flash Flood Watch 11, NWS New Orleans, LA

June 21, 2021Pearl River County, Mississippi; 6 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at Jun 21, 2021, 8:05 PM CDT for Pearl River County, Mississippi; 6 parishes in Louisiana. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 8:05 PM CDT (01:05 UTC)
Expired
Jun 22, 2021, 7:00 PM CDT
In force
23 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WGUS64 KLIX 220105
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service New Orleans LA
805 PM CDT Mon Jun 21 2021

LAZ056>061-063>070-075>078-MSZ077-080>082-221000-
/O.NEW.KLIX.FF.A.0011.210622T0105Z-210623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Assumption-St. James-St. John The Baptist-Upper Lafourche-St.
Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper
Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower
Plaquemines-Lower St. Bernard-Northwest St. Tammany-Southeast St.
Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of Cocodrie, Venice, Gulfport, Lutcher, 
Convent, Ocean Springs, Chalmette, Empire, Larose, Galliano, 
Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, 
East New Orleans, Gramercy, Bayou Cane, Metairie, Pierre Part, 
Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay 
St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, 
Diamondhead, Raceland, Gautier, Crossroads, Slidell, Waveland, St. 
Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, 
Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, 
Covington, New Orleans, Montegut, Violet, and Dulac
805 PM CDT Mon Jun 21 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in New Orleans has issued a

* Flash Flood Watch for portions of southeast Louisiana and 
  Mississippi, including the following areas and parishes, in 
  southeast Louisiana, Assumption, Eastern Orleans, Lower Jefferson, 
  Lower Lafourche, Lower Plaquemines, Lower St. Bernard, Lower 
  Terrebonne, Northwest St. Tammany, Southeast St. Tammany, St. 
  Charles, St. James, St. John The Baptist, Upper Jefferson, Upper 
  Lafourche, Upper Plaquemines, Upper St. Bernard, Upper Terrebonne 
  and Western Orleans. In Mississippi, Hancock, Harrison, Jackson 
  and Pearl River.

* Through Tuesday evening.

* With saturated soils from recent rain, any additional 
  thunderstorms with efficient rainfall rates could lead to flash 
  flooding.

* High rainfall rates could overwhelm drainage capacity leading to 
  ponding of water in low lying and poor drainage areas. Flash 
  flooding could occur in areas where the heaviest rain falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain weather aware and be prepared to take action should Flash 
Flood Warnings be issued. Remember, never drive through flooded 
roadways as the water may be too deep for safe passage.

&&

$$

DM
3 follow-up statements
123 
WGUS64 KLIX 220907
FFALIX

Flood Watch
National Weather Service New Orleans LA
407 AM CDT Tue Jun 22 2021

LAZ056>061-063>070-075>078-MSZ077-080>082-222100-
/O.CON.KLIX.FF.A.0011.000000T0000Z-210623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Assumption-St. James-St. John The Baptist-Upper Lafourche-St.
Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper
Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower
Plaquemines-Lower St. Bernard-Northwest St. Tammany-Southeast St.
Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of Cocodrie, Venice, Gulfport, Lutcher, 
Convent, Ocean Springs, Chalmette, Empire, Larose, Galliano, 
Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, 
East New Orleans, Gramercy, Bayou Cane, Metairie, Pierre Part, 
Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay 
St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, 
Diamondhead, Raceland, Gautier, Crossroads, Slidell, Waveland, St. 
Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, 
Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, 
Covington, New Orleans, Montegut, Violet, and Dulac
407 AM CDT Tue Jun 22 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of southeast Louisiana and Mississippi, including the 
  following areas and parishes, in southeast Louisiana, Assumption, 
  Eastern Orleans, Lower Jefferson, Lower Lafourche, Lower 
  Plaquemines, Lower St. Bernard, Lower Terrebonne, Northwest St. 
  Tammany, Southeast St. Tammany, St. Charles, St. James, St. John 
  The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, 
  Upper St. Bernard, Upper Terrebonne and Western Orleans. In 
  Mississippi, Hancock, Harrison, Jackson and Pearl River.

* Through this evening.

* With saturated soils from recent rain, any additional 
  thunderstorms with efficient rainfall rates could lead to flash 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
459 
WGUS64 KLIX 222049
FFALIX

Flood Watch
National Weather Service New Orleans LA
349 PM CDT Tue Jun 22 2021

LAZ056>061-063>070-075>078-MSZ077-080>082-230000-
/O.CON.KLIX.FF.A.0011.000000T0000Z-210623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Assumption-St. James-St. John The Baptist-Upper Lafourche-St.
Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper
Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower
Plaquemines-Lower St. Bernard-Northwest St. Tammany-Southeast St.
Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of Cocodrie, Venice, Gulfport, Lutcher, 
Convent, Ocean Springs, Chalmette, Empire, Larose, Galliano, 
Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, 
East New Orleans, Gramercy, Bayou Cane, Metairie, Pierre Part, 
Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay 
St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, 
Diamondhead, Raceland, Gautier, Crossroads, Slidell, Waveland, St. 
Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, 
Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, 
Covington, New Orleans, Montegut, Violet, and Dulac
349 PM CDT Tue Jun 22 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of southeast Louisiana and Mississippi, including the 
  following areas and parishes, in southeast Louisiana, Assumption, 
  Eastern Orleans, Lower Jefferson, Lower Lafourche, Lower 
  Plaquemines, Lower St. Bernard, Lower Terrebonne, Northwest St. 
  Tammany, Southeast St. Tammany, St. Charles, St. James, St. John 
  The Baptist, Upper Jefferson, Upper Lafourche, Upper Plaquemines, 
  Upper St. Bernard, Upper Terrebonne and Western Orleans. In 
  Mississippi, Hancock, Harrison, Jackson and Pearl River.

* Until 7 PM CDT this evening.

* With saturated soils from recent rain, any additional 
  thunderstorms with efficient rainfall rates could lead to flash 
  flooding.

* High rainfall rates could overwhelm drainage capacity leading to 
  ponding of water in low lying and poor drainage areas. Flash 
  flooding could occur in areas where the heaviest rain falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain weather aware and be prepared to take action should Flash 
Flood Warnings be issued. Remember, never drive through flooded 
roadways as the water may be too deep for safe passage.

&&

$$

TD
357 
WGUS64 KLIX 230002
FFALIX

Flood Watch
National Weather Service New Orleans LA
702 PM CDT Tue Jun 22 2021

LAZ056>061-063>070-075>078-MSZ077-080>082-230115-
/O.EXP.KLIX.FF.A.0011.000000T0000Z-210623T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Assumption-St. James-St. John The Baptist-Upper Lafourche-St.
Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard-Upper
Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-Lower
Plaquemines-Lower St. Bernard-Northwest St. Tammany-Southeast St.
Tammany-Western Orleans-Eastern Orleans-Pearl River-Hancock-Harrison-
Jackson-
Including the cities of Cocodrie, Venice, Gulfport, Lutcher, 
Convent, Ocean Springs, Chalmette, Empire, Larose, Galliano, 
Poplarville, Buras, Golden Meadow, Cut Off, Belle Chasse, Destrehan, 
East New Orleans, Gramercy, Bayou Cane, Metairie, Pierre Part, 
Lacombe, Houma, Picayune, Paincourtville, Reserve, Boothville, Bay 
St. Louis, Leeville, Kenner, Pascagoula, Chauvin, Moss Point, 
Diamondhead, Raceland, Gautier, Crossroads, Slidell, Waveland, St. 
Martin, Norco, Labadieville, Laplace, Thibodaux, Port Sulphur, 
Yscloskey, Myrtle Grove, Pointe A La Hache, Mandeville, McNeil, 
Covington, New Orleans, Montegut, Violet, and Dulac
702 PM CDT Tue Jun 22 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for portions of southeast Louisiana and 
Mississippi has expired.

$$

DM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 3:53 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 21, 3:53 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 PM CDT Mon Jun 21 2021

.SHORT TERM...
Tonight through Thursday...
Tonight into Tuesday morning, a frontal system is expected to move
through our area, increasing rain chances. Southerly surface winds
will help to enhance the lifting and moisture advection into the
area. Upper level divergence will help to enhance buoyancy and
help with efficiency. PW values will remain above the 75th
percentile for the SPC sounding climatology for the next few days.
These storms will have the potential for locally heavy rainfall
overnight, especially in the vulnerable areas. Lightning will also
be a concern overnight as well.

Tuesday through Thursday, the frontal boundary will linger over
the area. Wednesday and Thursday, the boundary refires
convection, mainly during the afternoon hours. Southerly surface
winds will help to enhance lifting and moisture advection over the
area Tuesday through Thursday. PW values will remain over the
75th percentile for the next few days. Heavy rainfall inside of
thunderstorm development will be a concern with this frontal
system moving through, particularly Tuesday. Lightning will also
be a concern as well. MSW

.LONG TERM...
Friday through Monday...
Friday through Monday, more of a normal summertime pattern will
begin to dominate the area. Rain chances will be enhanced, mainly
during the afternoon hours. Southerly surface winds will help to
enhance moisture advection in the atmosphere. PW values will
remain high through this time period. Scattered thunderstorms and
showers will be possible daily during the peak daytime heating
hours. Lightning will be a concern inside thunderstorm development
as well. MSW

&&

.AVIATION...
VFR conditions prevail at all area airports. Some vicinity showers
will be possible through the afternoon hours. Temporary periods of
showers and storms will be possible at all area airports which
will cause lower visibilities and ceilings, and TEMPO groups are
in place during the best timing for these showers and storms.
Overnight tonight through the end of the forecast period, MVFR
conditions will be possible due to low ceilings and vicinity
showers. MCB may get to IFR conditions around daybreak tomorrow
briefing due to fog and vicinity showers before returning to MVFR
conditions for the end of the forecast period. MSW

&&

.MARINE...
Tonight through Friday, winds will be southerly and moderate (<15
knots). Friday afternoon through Monday, winds will be easterly to
southeasterly and moderate (<15 knots). Wave heights will
correspond to the wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  83  70  89 /  80  80  20  50
BTR  73  86  73  90 /  80  90  30  60
ASD  73  86  72  89 /  80  80  40  70
MSY  76  87  76  89 /  80  80  40  70
GPT  74  85  74  87 /  90  80  40  70
PQL  72  84  72  87 /  90  90  50  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Special weather statement, Jun 21, 6:32 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
632 PM CDT Mon Jun 21 2021

MSZ081-082-220030-
Jackson-Harrison-
632 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HARRISON AND
JACKSON COUNTIES...

At 630 PM CDT, radar indicated two areas of strong thunderstorms
moving through Harrison and Jackson Counties. Movement was
east-northeast at 30 mph.

Winds in excess of 40 mph and heavy rainfall are possible with these
storms.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa,
Gautier, D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills,
Hurley, Vancleave, Gulf Park Estates and Hickory Hills.

This includes the following Interstates...
 Interstate 10 in Mississippi between mile markers 38 and 75.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Occasional cloud to ground lightning is also occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

LAT...LON 3037 8842 3037 8879 3038 8880 3038 8878
      3043 8885 3043 8899 3042 8901 3041 8888
      3039 8887 3038 8906 3053 8903 3068 8903
      3067 8889 3073 8888 3074 8841
TIME...MOT...LOC 2330Z 238DEG 26KT 3078 8873 3063 8871 3052 8878 3038
8893

95/DM
Local storm report, Jun 21, 6:38 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     FLASH FLOOD      1 WNW SLIDELL           30.29N 89.80W
06/21/2021                   ST. TAMMANY        LA   PUBLIC

            4-6 IN OF STANDING WATER ON THE BACK PATIO.

&&

KO
Local storm report, Jun 21, 6:42 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
642 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
06/21/2021                   ST. TAMMANY        LA   PUBLIC

            SCATTERED REPORTS OF STREETS FLOODING.

&&

KO
Local storm report, Jun 21, 7:07 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      2 NE HARAHAN            29.96N 90.18W
06/21/2021                   JEFFERSON          LA   PUBLIC

            ROADS FLOODED.

&&

KO
Local storm report, Jun 21, 7:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 NW NEW ORLEANS        29.99N 90.11W
06/21/2021                   ORLEANS            LA   PUBLIC

            CANAL BLVD. UNDERPASS FLOODED.

&&

KO
Local storm report, Jun 21, 7:49 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 ESE METAIRIE          29.99N 90.14W
06/21/2021                   JEFFERSON          LA   PUBLIC

            ESTIMATED 6-8 IN OF WATER OVER THE ROAD
            WAYS.

&&

KO

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTFlood WatchLIXPearl River6 min
Jun 21, 8:36 PM CDTSpecial Weather StatementLIXAmite, Wilkinson54 min
Jun 21, 8:48 PM CDTSpecial Weather StatementLIXHancock42 min
Jun 21, 9:01 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson29 min
Jun 21, 9:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson44 min
Jun 21, 9:33 PM CDTSpecial Weather StatementLIXHarrison42 min
Jun 21, 9:44 PM CDTFlash Flood WarningLIXHancock, Harrison2 hr
Jun 21, 10:09 PM CDTSpecial Weather StatementLIXJackson36 min
Jun 21, 10:27 PM CDTFlash Flood WarningLIXJackson93 min
Jun 22, 6:00 AM CDTRiver Flood WarningLIXHarrison69 hr
Jun 22, 6:02 AM CDTRiver Flood WarningLIXHarrison47 hr
Jun 22, 9:39 AM CDTRiver Flood WarningLIXJackson4 days
Jun 22, 5:10 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr
Jun 22, 6:14 PM CDTFlash Flood WarningLIXHarrison, Jackson108 min
Jun 22, 6:32 PM CDTSpecial Weather StatementLIXHarrison28 min
Jun 21, 8:18 PM CDTSpecial Weather StatementLIXOrleans27 min
Jun 21, 8:19 PM CDTSpecial Marine WarningLIX41 min
Jun 21, 8:24 PM CDTSpecial Marine WarningLIX66 min
Jun 21, 9:49 PM CDTSpecial Marine WarningLIX26 min
Jun 21, 10:11 PM CDTSpecial Weather StatementLIXTangipahoa, Washington34 min
Jun 21, 10:14 PM CDTSpecial Marine WarningLIX61 min
Jun 22, 5:18 AM CDTSpecial Marine WarningLIX57 min
Jun 22, 6:16 AM CDTSpecial Marine WarningLIX59 min
Jun 22, 8:10 AM CDTSpecial Marine WarningLIX25 min
Jun 22, 12:38 PM CDTSpecial Marine WarningLIX67 min
Jun 22, 4:02 PM CDTSpecial Weather StatementLIXSaint John the Baptist28 min
Jun 22, 4:54 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Livingston111 min

Nearby

Flash Flood Watches in Louisiana, 2021Flash Flood Watches in Mississippi, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.